Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

How should a lipid profile test report be interpreted?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
my age 31 Male, recently i done a LFT and lipid profile test the result was: SGPT 95.4 U/L, SGOT 77.8 U/L, VLDL cholestrol was 62.0 mg/dl, Serum Triglycerides 310.0 mg/dl. Is it harmful what should i do now precaution and medicine. Except this all is normal.
Posted Thu, 12 Apr 2012 in Cholesterol
Answered by Dr. Sudarshan 1 hour later
Hi Easysaral,

Your SGPT, SGOT are high normal. Your other personal history is important to interpret the report.
Your triglycerides (TG) are high and it is cause of cocern.
Wat is your weight and height?
Do you consume alcohol or smoke?

High TG's can be problematic in that it is a risk factor for cardio vascular disease. Can lead to pancreatitis and retinal damage with subsequent visual problems.

Consult a physician who will tell you about hypolipidemic drugs like
Atorvastatin, gemfibrozil,Bezafibrate, Ciprofibrate,clofibrate ,fenofibrate are available. You need prescription from doctor.

Avoid oily, fatty and fast food.
Keep good routine of exercise. Best is 45 min daily brisk walk.
Use Soya / Olive oil for cooking as it has PUFAs.
Keep XXXXXXX leafy vegs and salads in you diet.

Let me know if you have any more questions.
Above answer was peer-reviewed by
Follow-up: How should a lipid profile test report be interpreted? 1 hour later
Hi Doc,

My height is about 5 ft 8 inch and weight is around 85 kg. I quit smoking around 9 months back drink socially. I sweat a lot, and had a light pain in my right hand near below the lungs. Should i take this medication at what doses. please do reply.
Answered by Dr. Sudarshan 1 hour later

Thanks again,

Firstly try to loose around 5kg atleast.

It's good that you have quit smoking.

Avoid drinking alcohol, atleast heavy drinking .

Consult your physician who will advise you the combination of atorvastatin and fibroic acid derivative. He will decide the dose and frequency of these medication as these are prescription drugs.

Sweating is normal. Some people tend to sweat a little more there is nothing to be afraid in this.
As you have history of smoking some lung damage may already have taken place, this may be a cause of occasional chest pain. It isn't concerning to me.

Hope Ive answered your queries.

Wish you good health.

Take care.
Above answer was peer-reviewed by
Follow-up: How should a lipid profile test report be interpreted? 20 hours later
Hi doc,

One thing more from last two years i was having a white shaded spots on my tongue, even it spread all around my inner cheeks, it gives burning like sensation when i eat hot or spicy. I even went for dermatologist, she told me that it is mouth eczema. She treated me well but the drawback was when i taken the medication it was cured but when i left that again it was arise. She treated me for 6 month then she refer me to homeopathic doc by saying that i am giving you the steroidal medication which can harm you if you take it for long. Then i went for homeopathic doc he treated me by last 8 month it was slightly cured but still i am unable to eat hot and spicy, what should i do now?, or what medication should i take. And one more thing if stop taking medication it arises again. Please do guide me what should i do.

Answered by Dr. Sudarshan 4 hours later

Thanks again.

I am unaware of a condition called mouth eczema.

Based on your description, oral Lichen planus - in which pigmentation and ulceration of oral mucosa takes place needs to be ruled out. Patients with oral lichen planus cannot eat hot and spicy food and if eaten it gives rise to burning and pain in mouth.

There can be multiple other conditions with similar features.

Consult a competent dermatologist for physical examination. Proper treatment can be planned according to treatment.

There are many treatment options apart from steroids to treat oral lichen plans. They are effective and safe for long term and short term use. Discuss with a dermatologist.

Meanwhile you can use Xytee or OACE mouth gel.

Hope this suffices.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor